It is currently Wed Aug 23, 2017 6:19 pm



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 3 posts ] 
Author Message
PostPosted: Sun Dec 19, 2010 11:13 pm 
Offline
New Poster
New Poster

Joined: Sun Dec 19, 2010 10:53 pm
Posts: 1
I will get quickly to the point. I was a heroin addict that couldn't go a month clean for 8 years, until suboxone. Since then I regained custody of my kids, got my own place, vehicle, pay all my bills on time, and have held the same job. I finally have my life together, all because of suboxone. I have been taking them for a little over 2 years, and take 12 mg a day. I definitely want to start tapering, but my main issue is this. I have suffered migraine with aura since I was 8 years old. But recently they have been so bad, I worry that I am having a TIA, or mini stroke. It starts off with light sensitivity, then tingling fingers on one side of my body, and difficulty speaking. Then about 15 to 30 minutes later, I get a headache which feels like lightning bolts are shooting through my head. The most recent one occured at work, 5 minutes after I took 4 mg sub, and the lights are florescent and automatically blurred my vision. I talked to my doctor, I take migraine meds but they dont really work. I feel like the sub and migraine are connected and I am paranoid of this happening every time I take the suboxone. Just curious if there is any other migraine sufferers out there that take subs, and if they notice any of these things, or more frequent migraines? By the way, I'm only 28 years old. Thanks.


Top
 Profile  
 
 Post subject:
PostPosted: Sun Dec 19, 2010 11:29 pm 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Wed Apr 29, 2009 12:55 pm
Posts: 4933
Location: Leesburg, FL
It's been suggested that the naloxone in suboxone can cause headaches in some people. They rectify the situation by spitting out after the tablet dissolves instead of swallowing. That said, I have no idea if something like that could be triggering your migraines, although I suppose if you are swallowing it could possibly be happening. But I'm no doctor - it's just something that occurred to me.

If I were you, I would start charting those migraines as well as other things like when you take your sub and other medications, when you eat and what you eat, etc. After a few or several weeks you might notice a pattern that you otherwise would not see. Either way, you might want to ask your doctor for a referral to a neurologist (they deal with migraines, don't they?). How many migraine medications have you tried? Maybe time to try other ones?

I'm sorry I can't give you better information than this. I used to get migraines, so I know how debilitating they are. Good luck - oh, and welcome to the forum!

_________________
-As I have grown older, I've learned that pleasing everyone is impossible, but pissing everyone off is a piece of cake.

-I'm only responsible for what I say, not for what you understand.


Top
 Profile  
 
 Post subject: more frequent headaches
PostPosted: Sun Dec 26, 2010 1:01 pm 
Offline
Super-Duper Poster
Super-Duper Poster

Joined: Thu Nov 25, 2010 6:39 pm
Posts: 311
I have a history of migraines as well...
I started Subutex a month ago and during induction week I had three days of headahces that wouldn't subside until I upped my dose...that meant my maintenance dose ended up being 16mg. (I'd come off 75mg methadone maintenance)

I started having headaches again last week once and this week for 2 days...they are not my typical migraine but they do occur on the same side as my migraines (left temporal is where they occur)...these are more in my frontal and maxillary sinuses and my jaw hurts. Since there is no naloxone in subutex I can't attribute them to that.. It's odd only because for a couple of years I've had fewer migraines (mine are all hormonally related) and now on Subutex I'm having more frequent headaches.

I have no idea what this is about and really not too worried about it...I am going to talk to my dr. tomorrow and see about lowering my dose now...I feel stabilized on Sub and am doing well overall.

Unhelpful response...sorry....just that I can relate!


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 3 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 0 guests


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group